Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 50, NWS Lake Charles, LA

September 3, 2008Allen Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 3, 2008, 9:04 AM CDT for Allen Parish, Louisiana. It took effect at Sep 4, 2008, 10:51 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Sep 3, 2008, 9:04 AM CDT (14:04 UTC)
In effect from
Sep 4, 2008, 10:51 PM CDT
Expired
Sep 8, 2008, 9:20 AM CDT
In force
3 days
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Allen Parish, LA

The river

Written for the forecast point Calcasieu River near Oberlin (OBCL1). The gauge peaked at 16.65 ft at Sep 6, 2008, 1:00 AM CDT.

actionminormoderate5101509/0309/0409/0509/0609/0709/0809/09
Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:39 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 3, 6:39 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 AM CDT WED SEP 3 2008

.UPDATE...
TORNADO WATCH 885 IS NOW IN EFFECT UNTIL 1 PM CDT.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT WED SEP 3 2008/

DISCUSSION...
GUSTAV CONTINUES TO LINGER ACROSS THE ARKLATEX REGION...GENERATING
WIDESPREAD WEATHER ACROSS THE AREA. I APOLOGIZE FOR THE EXTREMELY
SHORT AFD...BUT ONGOING SEVERE WEATHER DETERMINES MY PRIORITIES.

AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TODAY...ENDING FROM
WEST TO EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  87  72  87  70  90 /  80  40  20  10  10
KBPT  89  71  89  70  92 /  40  30  10  10  10
KAEX  85  69  87  68  89 /  80  40  10  10  10
KLFT  86  74  85  70  88 /  80  60  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION.

     FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     JEFFERSON DAVIS...VERNON.

     COASTAL FLOOD ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
     ZONES: CAMERON...IBERIA...ST. MARY...VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Sep 3, 6:37 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
637 AM CDT WED SEP 3 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
637 AM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH 885 IS NOW IN EFFECT FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL LOUISIANA UNTIL 1 PM CDT.

A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST...SOUTH CENTRAL
...AND CENTRAL LOUISIANA FOR TODAY.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUISANCE FLOODING AND A
SMALL CRAFT ADVISORY IS IN EFFECT FOR MODERATE WINDS AND SEAS.

WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTHWESTERN
LOUISIANA TODAY...BECOMING LESS NUMEROUS ACROSS SOUTHEAST TEXAS.
SEVERE WEATHER IS POSSIBLE...ALONG WITH TORNADOES AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SPOTTERS IS POSSIBLE FOR TODAY.

In the hours before

Local storm report, Sep 3, 3:38 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TORNADO          1 S MAMOU               30.62N 92.42W
09/03/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            STATE POLICE RELAYED REPORT OF DAMAGE TO RESIDENCES SOUTH
            OF MAMOU. PROBABLE TORNADO.

&&

13
Local storm report, Sep 3, 4:02 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TORNADO          SW MAMOU                30.63N 92.42W
09/03/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            STATE POLICE TROOP I RELAYED REPORT OF A HOUSE DESTROYED
            ON LD VARETTE RD SOUTHWEST OF MAMOU. EMS ARE IN ROUTE.
            POSSIBLE INJURIES OR FATALITIES. EVENT TIME HAS BEEN
            CORRECTED.

&&

13
Local storm report, Sep 3, 4:15 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TORNADO          SW MAMOU                30.63N 92.42W
09/03/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            *** I FATAL *** STATE POLICE TROOP I RELAYED REPORT OF
            DAMAGE TO 4 TO 5 HOUSES ON LD VARETTE RD SOUTHWEST OF
            MAMOU. 1 CONFIRMED FATALITY AND NUMEROUS INJURIES.
            DAMAGE ALSO REPORTED ON VALENTINE RD.

&&

13
Local storm report, Sep 3, 4:33 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     ST. LANDRY              30.84N 92.26W
09/03/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            DAMAGED HOMES NEAR HIGHWAY 106.

0420 AM     TSTM WND DMG     ST. LANDRY              30.84N 92.26W
09/03/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            DAMAGED HOMES NEAR HIGHWAY 106.

&&

JTRARES
Local storm report, Sep 3, 5:04 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TORNADO          SW MAMOU                30.63N 92.42W
09/03/2008                   EVANGELINE         LA   LAW ENFORCEMENT

            *** 2 FATAL *** STATE POLICE TROOP I RELAYED REPORT OF
            DAMAGE TO 4 TO 5 HOUSES ON LD VARETTE RD SOUTHWEST OF
            MAMOU.2 COMFIRMED FATALITIES AND NUMEROUS INJURIES.
            DAMAGE ALSO REPORTED ON VALENTINE RD.

&&

ML
Local storm report, Sep 3, 7:50 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
750 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      EFFIE                   31.22N 92.16W
09/03/2008                   AVOYELLES          LA   LAW ENFORCEMENT

            WIDESPREAD FLOODING WITH NUMEROUS ROADS CLOSED. WATER IN
            HOMES. EVACUATION OF A NURSING HOME IN EFFIE.

0720 AM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
09/03/2008                   RAPIDES            LA   LAW ENFORCEMENT

            WIDESPREAD FLOODING REPORTED. SEVERAL EVACUATIONS FROM
            HOMES AROUND ALEXANDRIA.

&&

ML

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:00 PM CDTTornado WarningLCHAllen30 min
Sep 2, 7:28 PM CDTTornado WarningLCHAllen32 min
Sep 2, 7:34 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides41 min
Sep 2, 8:12 PM CDTTornado WarningLCHAllen, Evangeline, Rapides33 min
Sep 2, 8:40 PM CDTTornado WarningLCHAvoyelles35 min
Sep 2, 8:46 PM CDTTornado WarningLCHRapides29 min
Sep 2, 9:14 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Sep 2, 10:26 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides34 min
Sep 2, 11:38 PM CDTRiver Flood WarningLCHCalcasieu20 hr
Sep 3, 1:20 AM CDTFlash Flood WarningLCHAvoyelles, Saint Landry3 hr
Sep 3, 1:51 AM CDTFlash Flood WarningLCHAllen, Beauregard, Evangeline, Rapides3 hr
Sep 3, 2:10 AM CDTTornado WarningLCHAvoyelles, Saint Landry25 min
Sep 3, 2:32 AM CDTTornado WarningLCHAllen, Evangeline, Rapides28 min
Sep 3, 2:47 AM CDTTornado WarningLCHAcadia, Evangeline28 min
Sep 3, 3:16 AM CDTTornado WarningLCHEvangeline29 min
Sep 3, 3:18 AM CDTTornado WarningLCHAvoyelles27 min
Sep 3, 3:18 AM CDTTornado WarningLCHAllen, Rapides27 min
Sep 3, 3:44 AM CDTTornado WarningLCHRapides16 min
Sep 3, 3:46 AM CDTTornado WarningLCHAvoyelles, Evangeline, Saint Landry29 min
Sep 3, 3:50 AM CDTCoastal Flood AdvisoryLCH8 hr
Sep 3, 4:12 AM CDTTornado WarningLCHRapides33 min
Sep 3, 4:25 AM CDTTornado WarningLCHAvoyelles, Rapides20 min
Sep 3, 4:27 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon3 hr
Sep 3, 5:40 AM CDTTornado WarningLCHRapides35 min
Sep 3, 6:16 AM CDTTornado WarningLCHAvoyelles, Rapides29 min
Sep 3, 7:05 AM CDTTornado WarningLCHAllen, Evangeline, Rapides40 min
Sep 3, 7:31 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Sep 3, 7:47 AM CDTTornado WarningLCHAllen, Evangeline, Rapides28 min
Sep 3, 8:15 AM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides30 min
Sep 3, 8:27 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry33 min
Sep 3, 9:04 AM CDTRiver Flood WarningLCHAllen49 hr
Sep 3, 9:04 AM CDTRiver Flood WarningLCHCalcasieu4 days
Sep 3, 9:21 AM CDTTornado WarningLCHAcadia, Evangeline, Jefferson Davis, Saint Landry24 min
Sep 3, 9:26 AM CDTFlash Flood WarningLCHAvoyelles, Rapides64 min
Sep 3, 9:54 AM CDTFlash Flood WarningLCHAcadia, Avoyelles, Evangeline, Saint Landry6 hr
Sep 3, 10:20 AM CDTSevere Thunderstorm WarningLCHAcadia3 min
Sep 3, 10:22 AM CDTTornado WarningLCHAcadia38 min
Sep 3, 10:23 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Evangeline, Jefferson Davis and 3 more6 hr
Sep 3, 10:45 AM CDTFlash Flood WarningLCHAcadia, Iberia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more3 hr
Sep 3, 11:55 AM CDTTornado WarningLCHAcadia35 min
Sep 3, 12:09 PM CDTTornado WarningLCHSaint Landry36 min
Sep 3, 12:33 PM CDTTornado WarningLCHCameron27 min
Sep 3, 12:51 PM CDTTornado WarningLCHAcadia, Saint Landry24 min
Sep 3, 1:00 PM CDTTornado WarningLCHAcadia, Lafayette30 min
Sep 3, 1:27 PM CDTTornado WarningLCHSaint Landry33 min
Sep 3, 1:31 PM CDTTornado WarningLCHLafayette, Saint Landry, Saint Martin29 min
Sep 3, 1:59 PM CDTFlash Flood WarningLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more3 hr
Sep 3, 2:01 PM CDTTornado WarningLCHSaint Landry, Saint Martin29 min
Sep 3, 2:17 PM CDTTornado WarningLCHSaint Landry28 min
Sep 3, 2:23 PM CDTTornado WarningLCHLafayette, Saint Landry, Saint Martin37 min
Sep 3, 2:33 PM CDTTornado WarningLCHLafayette27 min
Sep 3, 2:41 PM CDTTornado WarningLCHLafayette, Vermilion34 min
Sep 3, 3:02 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides28 min
Sep 3, 3:33 PM CDTTornado WarningLCHLafayette27 min
Sep 3, 3:36 PM CDTTornado WarningLCHAvoyelles24 min
Sep 3, 4:02 PM CDTTornado WarningLCHAcadia, Lafayette, Saint Landry28 min
Sep 3, 4:17 PM CDTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more6 hr
Sep 3, 6:15 PM CDTFlash Flood WatchLCHAllen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more7 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.